Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 5, 2007, 4:11 PM CDT for Tulsa County, Oklahoma. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 5, 2007, 8:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:30 PM CDT | FLASH FLOOD | 10 Se Tulsa, OK | STREET FLOODING 85TH AND MINGO |
| Jul 5, 4:30 PM CDT | FLASH FLOOD | Sand Springs, OK | CONSIDERABLE STREET FLOODING NUMEROUS LOCATIONS |
| Jul 5, 4:40 PM CDT | FLASH FLOOD | 5 S Tulsa, OK | WATER 2 TO 3 FEET DEEP OVER PORTIONS OF LEWIS AVE FROM 61ST TO 71ST STREET |
| Jul 5, 4:47 PM CDT | FLASH FLOOD | 4 Sw Tulsa, OK | CARS STALLED IN 3 FEET OF WATER NEAR WEST 49TH AND I-44 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 052111
FFWTSA
OKC143-060115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 815 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF SAND SPRINGS TO BROKEN ARROW...MOVING WEST AT 5
MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 2 TO 4 INCHES WILL BE POSSIBLE THROUGH 815 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...TULSA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
3609 9628 3617 9625
$$3 follow-up statements
000
WGUS74 KTSA 052211
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU JUL 5 2007
OKC143-060115-
TULSA OK-
507 PM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN TULSA COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINS HAVE ENDED ACROSS SOUTHERN TULSA COUNTY.
RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER FAR
WESTERN TULSA COUNTY...AND 2 TO 4 INCHES OF RAIN ACROSS SOUTHERN
TULSA COUNTY. ANY ADDITIONAL RAINS THROUGH 815 PM CDT ARE EXPECTED
TO BE LESS THAN ONE INCH.
NUMEROUS REPORTS OF STREET FLOODING HAVE BEEN RECEIVED ACROSS
SOUTHERN TULSA COUNTY...WITH VEHICLES REPORTED STALLED NEAR WEST
49TH AND I-44. FLOODING WILL PERSIST...AND WHILE THE HEAVIEST RAINS
HAVE ENDED...CONDITIONS REMAIN DANGEROUS ACROSS WESTERN AND SOUTHERN
TULSA COUNTY INCLUDING SAND SPRINGS...JENKS...BIXBY...AND SOUTH
TULSA.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
3609 9628 3617 9625
$$000
WGUS74 KTSA 052320
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 5 2007
OKC143-060115-
TULSA OK-
619 PM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN TULSA COUNTY...
AT 615 PM CDT....TULSA AREA EMERGENCY MANAGEMENT REPORTED THAT
STREET FLOODING CONTINUES ACROSS SOUTHERN AND WESTERN TULSA COUNTY.
WHILE THE HEAVY RAIN HAS ENDED...THE FLASH FLOOD WARNING WILL REMAIN
IN EFFECT DUE TO THE DANGERS OF HIGH WATER ON ROADWAYS.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY FLOODING INCLUDE
SAND SPRINGS AND WESTERN AND SOUTHERN TULSA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
3609 9628 3617 9625
$$000
WGUS74 KTSA 060016
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT THU JUL 5 2007
OKC143-060024-
TULSA OK-
714 PM CDT THU JUL 5 2007
...THE FLASH FLOOD WARNING FOR SOUTHERN TULSA COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
AT 700 PM...TULSA AREA EMERGENCY MANAGEMENT REPORTED THAT NO NEW
REPORTS OF FLOODING HAD BEEN RECEIVED. FLOOD WATER HAVE LIKELY
RECEEDED IN THE WAKE OF THE HEAVY RAINS...ALTHOUGH MOTORISTS SHOULD
STILL BE PREPARED FOR WET ROADWAYS.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
3609 9628 3617 9625
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:03 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 5, 3:03 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT THU JUL 5 2007 .DISCUSSION... UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK. THIS AFTERNOON THERE IS A SMATTERING OF STORMS. SOME ARE LOCATED ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS. THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN THE SOUTH LATER TONIGHT. THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT. RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST. GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT A WAVE SO HAVE LOW POPS FOR IT. SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT WEEK. COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE AREA. CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS IT COMING WEDNESDAY AND THE 12Z THURSDAY. THE ECMWF LOOKS LIKE IT COULD STAY TO THE NORTH. TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE MOS BEING NEAR OR A COUPLE DEGREES TOO COOL. HAVE TRENDED MAX/MINS IN THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 91 70 93 / 20 10 10 10 FSM 71 88 71 92 / 40 30 10 20 MLC 68 87 67 90 / 50 30 20 20 BVO 65 92 66 94 / 20 0 10 0 FYV 65 85 64 88 / 20 10 10 10 BYV 67 86 66 89 / 20 10 10 10 MKO 70 89 70 90 / 30 10 10 10 MIO 68 93 68 92 / 20 0 10 10 F10 69 88 69 90 / 30 20 10 10 HHW 69 83 70 88 / 60 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....17 ABBAS
Hazardous weather outlook, Jul 5, 2:49 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT THU JUL 5 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 249 PM CDT THU JUL 5 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY MID EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS... PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES. A WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA. THE PRIMARY SEVERE WEATHER RISK WILL BE ACROSS NORTHEAST OKLAHOMA WHERE INSTABILITY IS HIGHEST...WITH IMPACTS BEING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. OTHERWISE... THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME. THIS RESULTS IN FLASH FLOOD POTENTIAL. ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED SEVERE WEATHER OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 2:18 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 5 2007
OKZ054-059-052000-
OSAGE OK-PAWNEE OK-
218 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND CENTRAL PAWNEE
AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BLACKBURN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OSAGE...MARAMEC...BLACKBURN...
SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3631 9635 3647 9644 3648 9683 3617 9673Special weather statement, Jul 5, 4:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU JUL 5 2007
OKZ060-064-052145-
CREEK OK-TULSA OK-
403 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND SOUTHERN TULSA
AT 403 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAND SPRINGS TO 6 MILES SOUTHEAST OF BROKEN
ARROW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
LEONARD...BIXBY...JENKS...BROKEN ARROW AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3617 9610 3611 9577 3586 9579 3610 9644The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM CDT | Flash Flood Warning | TSA | Tulsa | 2 hr |
| Jul 5, 7:57 AM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Jul 5, 2:18 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Jul 5, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 5, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Jul 5, 4:30 PM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Jul 5, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| Jul 5, 4:40 PM CDT | Special Weather Statement | TSA | Okmulgee | 50 min |
| Jul 5, 5:30 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Jul 5, 6:08 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Jul 5, 6:56 PM CDT | Flash Flood Warning | TSA | Muskogee | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.